Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: Fear of Failure and too much shy
|sanjeebk.dash - Sat Aug 07, 2010 10:25 am||
Hello, Doc, I am working as engineer for last 3 years. I do not like the job at all. I joined this job due to my financial problems. I am always comparing myself with others and getting depressed. I am very shy also. Before doing anything , I am thinking how others will react. I am always looking for shortcuts and easy to achieve things to avoid fear of failure. I am very much depressed about my career. I am feeling very lonely. I am not getting what to do. Day by Day my self confidence level is decreasing. Please Help me..... I can not put up with this depression. I am going to office , but i am not able to concentrate. Please advise me what to do. Seeking your suggestion as soon as possible.
|Faye Lang, RN, MSW - Mon Aug 09, 2010 11:01 pm||
I'm very sorry to hear of your troubles. You may have symtpoms of depression, including your feelings of inadequacy, lack of confidence, dissatisfaction with your job and your life, and your loneliness. It would be a good idea to see a doctor and discuss the possiblility of an antidepressant. Most take 2 to 4 weeks to begin to be effective, and then a few months to resolve your depressive symptoms. An antidepressant should not be stopped abruptly, and you should try not to miss any doses. When it's time to stop the medication, it should be slowly decreased in dosage until you can stop it altogether, over a period of at least 3 to 4 weeks. It may also benefit you to see a therapist, to find ways to overcome your shyness and dissatisfaction with yourself. If you feel better about yourself, you may find you feel better about your job - at least until you find a different one. If it's possible, discuss revising your position with your supervisor, or inquire if there are other positions in the company for which you might qualify.
There are other things you can do, as well. Starting a regular exercise program, such as walking or jogging daily, will boost the neurohormones in your brain, which will help to offset your depressive symptoms. Are there evening classes in which you might be interested? Do you have a church that has activities you could join? Perhaps a local bookstore has a reading discussion group that would interest you. Taking the first step is the most difficult. While it is easy for us to worry about what others may think, generally people do not stop to think about what you are doing - they are more concerned with their own worries. If they actually do judge you, you do not have to accept their judgment of you. We are all worthy persons. You might benefit from reading books about building confidence and finding self-acceptance, and following their guidelines. There are many, and are readily found in libraries and bookstores. Make finding one a first step on your journey to developing more confidence.
Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.